Alert archive / Wisconsin / Gale Watches in 2011

Gale Watch 3, NWS Milwaukee, WI

March 11, 2011

NWS Milwaukee, WI issued this gale watch at Mar 11, 2011, 4:10 AM CST. It took effect at Mar 12, 2011, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 4:10 AM CST (10:10 UTC)
In effect from
Mar 12, 2011, 6:00 AM CST
Expired
Mar 11, 2011, 3:44 PM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WHUS73 KMKX 111010
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CST FRI MAR 11 2011

...GALE FORCE WIND GUSTS POSSIBLE ON SATURDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON
SATURDAY WITH A STRONG COLD FRONT TO SWEEP ACROSS WISCONSIN AND
LAKE MICHIGAN EARLY SATURDAY MORNING. BRISK AND GUSTY WEST WINDS
WILL DEVELOP AFTER THE PASSAGE OF THE COLD FRONT. THE WIND GUSTS
MAY REACH GALE FORCE DURING THE DAY ON SATURDAY. THE WINDS WILL
WEAKEN SATURDAY NIGHT AS THE LOW PRESSURE AREA MOVES EAST OF THE
GREAT LAKES REGION.

LMZ643>646-111815-
/O.NEW.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
410 AM CST FRI MAR 11 2011

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 


* WINDS: WEST WIND TO 25 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES: 2 TO 4 FEET NEARSHORE BUT MUCH HIGHER TOWARD OPEN WATER. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

WWW.WEATHER.GOV/MKX
GEHRING
2 follow-up statements
007 
WHUS73 KMKX 111513
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CST FRI MAR 11 2011

...GALE FORCE WIND GUSTS POSSIBLE ON SATURDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON
SATURDAY WITH A STRONG COLD FRONT TO SWEEP ACROSS WISCONSIN AND
LAKE MICHIGAN EARLY SATURDAY MORNING. BRISK AND GUSTY WEST WINDS
WILL DEVELOP AFTER THE PASSAGE OF THE COLD FRONT. THE WIND GUSTS
MAY REACH GALE FORCE DURING THE DAY ON SATURDAY. THE WINDS WILL
WEAKEN SATURDAY NIGHT AS THE LOW PRESSURE AREA MOVES EAST OF THE
GREAT LAKES REGION.

LMZ643>646-112315-
/O.CON.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 AM CST FRI MAR 11 2011

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* WINDS: WEST WIND TO 25 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
649 
WHUS73 KMKX 112144
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CST FRI MAR 11 2011

...GALE FORCE WIND GUSTS SATURDAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS NORTHERN WISCONSIN TONIGHT
INTO SATURDAY MORNING...WITH A STRONG COLD FRONT TO SWEEP ACROSS
LAKE MICHIGAN AFTER MIDNIGHT TONIGHT. BRISK AND GUSTY WEST WINDS
WILL DEVELOP TOWARD DAYBREAK BEHIND THE COLD FRONT. THE WIND
GUSTS WILL LIKELY REACH GALE FORCE DURING THE DAY ON SATURDAY.
THE WINDS WILL WEAKEN SATURDAY EVENING AND OVERNIGHT AS THE LOW
PRESSURE AREA MOVES TO THE EASTERN GREAT LAKES REGION.

LMZ643>646-120545-
/O.UPG.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/
/O.NEW.KMKX.GL.W.0006.110312T1300Z-110313T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CST FRI MAR 11 2011

...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CST SATURDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN 
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Mar 11, 3:30 AM CST, 40 minutes earlier.

Area forecast discussion, Mar 11, 3:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST FRI MAR 11 2011

FORECAST FOCUS ON FOG THIS MORNING...PRECIPITATION CHANCES TONIGHT
AND SATURDAY...WARMER TEMPERATURES NEXT WEEK.

.TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.

FOG AND STRATUS WILL DRIFT INTO FAR WRN CWA THIS AM BUT SOLAR
RADIATION AND HEATING SHOULD DISSIPATE IT BY LATE MORNING.
OTHERWISE THE HIGH PRESSURE RIDGE WILL SHIFT EWD TODAY WITH WARM
ADVECTION THIS AFTERNOON AND EVENING AHEAD OF CYCLOGENESIS THAT
WILL TRACK FROM SASK CANADA TO UPPER MI BY 12Z SAT. A 100 KT JET
STREAK AND STRONG SHORTWAVE WILL ACCOMPANY THE LOW WITH BEST LIFT
AND DEEP SATURATION TO REMAIN OVER NRN WI. THUS ONLY FLURRIES OR
SPRINKLES EXPECTED OVER THE FAR NRN CWA LATE TNT. THE ASSOCIATED
COLD FRONT WILL SWEEP ACROSS SRN WI AFT 06Z WITH BRISK WLY WINDS
DEVELOPING.

.SHORT TERM...SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

LOW PRESSURE MOVES ACROSS NORTHERN LOWER MICHIGAN AND FURTHER TO
THE SOUTHEAST ON SATURDAY. UPPER LEVEL LOW PRESSURE ALSO FOLLOWS
THIS TRACK...AND BRINGS MAINLY SHEARED VORTICITY THROUGH SOUTHERN
WISCONSIN. SOME LOW CLOUDS REMAIN WITHIN THE AREA...ESPECIALLY THE
NORTHEAST HALF OF THE AREA. OTHERWISE...MOISTURE IS LACKING
THROUGH THE AIR COLUMN. ELECTED TO KEEP SCATTERED FLURRY WORDING
GOING FOR THE NORTHEAST HALF OF THE AREA ON SATURDAY. BRISK
NORTHWEST WINDS REMAIN THROUGH THE DAY.

COLD AIR ADVECTION SATURDAY AND SATURDAY NIGHT SHOULD BRING COOLER
TEMPERATURES TO THE AREA. HIGH PRESSURE THEN MOVES SOUTHEAST
THROUGH THE CENTRAL GREAT LAKES REGION SUNDAY THROUGH MONDAY...AND
BRINGS DRY WEATHER TO THE AREA. NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES REMAIN AS WELL.

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE
MEDIUM.

GFS/ECMWF BRING SHORTWAVE TROUGH AND COLD FRONT THROUGH THE REGION
TUESDAY...WITH THE SLOWER ECWMF LINGERING PRECIPITATION WITH THESE
FEATURES INTO TUESDAY NIGHT. LEFT SMALL CHANCES FOR RAIN DURING
THIS PERIOD.

GENERAL WARM AIR ADVECTION PATTERN THEN TAKES HOLD OF THE REGION
FOR MID TO LATE NEXT WEEK PER PREFERRED ECMWF HIGH RESOLUTION
MODEL FROM HPC BLENDED FIELDS. THIS SHOULD BRING WARM TEMPERATURES
INTO THE AREA DURING THIS TIME...WITH 1000/500MB THICKNESSES
REACHING THE MID TO UPPER 550S DKM RANGE.

&&

.AVIATION...TO BE ADDED SOON...

&&

.MARINE...TO BE ADDED SOON...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Mar 10, 9:25 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CST THU MAR 10 2011

WIZ046-047-051-052-056>060-062>072-120330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
925 PM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED.

LMZ643>646-120330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 PM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

BRISK WINDS AND HIGH WAVES ARE POSSIBLE SATURDAY THROUGH SUNDAY
MORNING AS STRONG LOW PRESSURE AND A COLD FRONT MOVES ACROSS THE
BADGER STATE. BREEZY AND GUSTY SOUTHWEST WINDS WILL THEN PREVAIL
ON TUESDAY AND TUESDAY EVENING AS MILDER AIR MOVES INTO THE BADGER
STATE.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:44 PM CSTGale WarningMKX24 hr

Nearby

Gale Watches in Wisconsin, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.